Alert archive / Iowa / River Flood Warnings in 2007

River Flood Warning 31, NWS Quad Cities, IA

August 23, 2007Cedar County, Johnson County, Linn County, Iowa

NWS Quad Cities, IA issued this river flood warning at Aug 23, 2007, 10:49 AM CDT for Cedar County, Johnson County, Linn County, Iowa. It took effect at Aug 26, 2007, 9:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 23, 2007, 10:49 AM CDT (15:49 UTC)
In effect from
Aug 26, 2007, 9:00 AM CDT
Expired
Aug 23, 2007, 10:08 PM CDT
In force
Issued by
NWS Quad Cities, IA
Flood severity
Minor

Counties Cedar County, IA, Johnson County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 76 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cedar River at Cedar Rapids (CIDI4).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05464500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Aug 23, 10:44 AM CDT, 5 minutes earlier.

Area forecast discussion, Aug 23, 10:44 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1044 AM CDT THU AUG 23 2007

.UPDATE...
TWEAKED FORECAST FOR THE REMAINDER OF TODAY...WITH MINOR CHANGES
TO THE GRIDS. PER IR SATELLITE IMAGERY...CLOUD TOPS ARE COOLING IN
ASSOCIATION WITH TSRA ACROSS CENTRAL IA. ACTIVITY DEVELOPED ON THE
NOSE OF THE STRONG/PERSISTENT 850MB JET...WITH PROFILERS
INDICATING WINDS STILL 40-45KT ACROSS OK/KS AND UP TO 30 KT IN
IA/IL. SOME 850MB CONVERGENCE WAS NOTED AS WINDS IN WI ARE ONLY
ABOUT 15 KT. AT 12Z...850MB LOW WAS ANALYZED OVER NERN NEB...WITH
SFC REFLECTION STILL EVIDENT AT 15Z ALONG WITH SFC PRESSURE FALLS
IN NWRN IA. MLCAPE/CIN FIELDS INDICATE QUITE A BIT OF STABILITY
NEAR THE GROUND STILL...THOUGH INSTABILITY WAS STARTING TO BUILD
IN THE MO RIVER VALLEY NEAR THE NEB/KS/MO BORDER AREA AS WELL AS
IN ERN IA/NWRN IL AHEAD OF ONGOING STORMS. SEVERE THREAT REMAINS
IN THE REGION AS ONGOING TSRA MOVE INTO BETTER INSTABILITY...AS
WELL AS POSSIBLY LATER THIS AFTERNOON/EVENING WITH ANY ACTIVITY
THAT DEVELOPS IN THE MO RIVER VALLEY AREA AND MOVES ACROSS. HEAVY
RAIN THREAT IS STILL PRESENT AS WELL...PARTICULARLY WITH HEAVY
RAINS LAST NIGHT KEEPING THE GROUND SATURATED IN THE I-80 CORRIDOR
AS WELL AS IN THE NRN CWA.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     EVENING FOR KEOKUK-LOUISA-MUSCATINE-SCOTT-WASHINGTON.

     FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JOHNSON-JONES-
     LINN.

IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     EVENING FOR ROCK ISLAND-WHITESIDE.

     FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR CARROLL-JO DAVIESS-
     STEPHENSON.

MO...NONE.
&&

MAYES
Hazardous weather outlook, Aug 23, 5:00 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT THU AUG 23 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-241000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM FRIDAY FOR AREAS
NORTH OF A LINE FROM OSKALOOSA IOWA...TO CLINTON...AND TO
MILLEDGEVILLE ILLINOIS. THE FLASH FLOOD WATCH EXPANDS TONIGHT TO
INCLUDE KEOKUK...WASHINGTON...LOUISA...MUSCATINE...SCOTT...ROCK
ISLAND...AND WHITESIDE COUNTIES UNTIL 7 PM FRIDAY.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE ENTIRE AREA. THE PRIMARY THREATS ARE HAIL
AND DAMAGING WINDS.

SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AND
TONIGHT AS A LARGE THUNDERSTORM COMPLEX DEVELOPS. HIGH MOISTURE
LEVELS IN THE LOWER ATMOSPHERE COMBINED WITH A STATIONARY FRONT WILL
ALLOW STORMS TO DEVELOP AND MOVE OVER THE SAME AREAS.

THE AREA MOST AT RISK FOR HEAVY RAIN IS ALONG AND NORTH OF A LINE
FROM OTTUMWA IOWA TO STERLING ILLINOIS. THE PROBABILITY IS HIGH THAT
HEAVY RAIN WILL BE SEEN WITH POTENTIAL RAINFALL RATES OF UP TO 2
INCHES PER HOUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE ENTIRE AREA FRIDAY. THE PRIMARY THREATS ARE
HAIL AND DAMAGING WINDS.

THE THUNDERSTORM COMPLEX THAT DEVELOPS THURSDAY NIGHT WILL SLOWLY
MOVE ACROSS THE AREA ON FRIDAY. HEAVY RAIN AND POTENTIAL FLASH
FLOODING ARE POSSIBLE NORTH OF AN OTTUMWA TO STERLING LINE. YET
ANOTHER THUNDERSTORM COMPLEX WILL DEVELOP FRIDAY NIGHT ACROSS EASTERN
KANSAS AND WESTERN MISSOURI. CURRENT INFORMATION SUGGESTS THAT THIS
THUNDERSTORM COMPLEX WILL AFFECT AREAS SOUTH OF INTERSTATE 80.

A POTENTIALLY DANGEROUS SITUATION IS SETTING UP STARTING THIS
WEEKEND AND CONTINUING INTO NEXT WEEK REGARDING AREA RIVERS. AS EACH
ADDITIONAL ROUND OF HEAVY RAIN MOVES ACROSS IOWA...MORE OF THE
RAINFALL WILL RUN OFF INTO AREA RIVERS AND PUSH RIVER LEVELS
HIGHER.

FLOODING OF VARYING MAGNITUDES IS LIKELY ON ALL OR PARTS OF THE
WAPSIPINICON...CEDAR...PECATONICA...ROCK...AND IOWA RIVERS.
SIGNIFICANT RISES ARE EXPECTED ON THE MISSISSIPPI RIVER WITH MINOR
FLOODING POSSIBLE FROM THE QUAD CITIES ON SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTERS
AND EMERGENCY MANAGERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL
AMOUNTS AND FLOODING OVER THE NEXT SEVERAL DAYS.

08

In the hours before

Local storm report, Aug 23, 7:03 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
703 AM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 N GERMAN VALLEY       42.22N 89.47W
08/23/2007  M1.26 INCH       STEPHENSON         IL   TRAINED SPOTTER

&&

ELLIOTT
Local storm report, Aug 23, 7:18 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
718 AM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HEAVY RAIN       4 E WHAT CHEER          41.41N 92.28W
08/23/2007  M1.11 INCH       KEOKUK             IA   TRAINED SPOTTER

            24 HOUR AMOUNT.

&&

ELLIOTT
Local storm report, Aug 23, 7:44 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
744 AM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 AM     HEAVY RAIN       PARK VIEW               41.69N 90.54W
08/23/2007  M2.20 INCH       SCOTT              IA   NWS EMPLOYEE

            24 HOUR TOTAL.

&&

ELLIOTT
Local storm report, Aug 23, 8:22 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
822 AM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       ELDRIDGE                41.64N 90.57W
08/23/2007  M2.59 INCH       SCOTT              IA   NWS EMPLOYEE

            TOTAL SINCE 6 PM.

&&

ELLIOTT
Local storm report, Aug 23, 8:30 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
830 AM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     HEAVY RAIN       PARK VIEW               41.69N 90.54W
08/23/2007  M2.47 INCH       SCOTT              IA   NWS EMPLOYEE

            SINCE 6PM LAST NIGHT

&&

RAYW
Local storm report, Aug 23, 9:11 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
911 AM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       ELDRIDGE                41.64N 90.57W
08/23/2007  M2.59 INCH       SCOTT              IA   NWS EMPLOYEE

            TOTAL SINCE 6 PM.

0615 AM     FLOOD            5 E CEDAR RAPIDS        41.97N 91.58W
08/23/2007                   LINN               IA   TRAINED SPOTTER

            INDIAN CREEK FLOWING BACKWARDS DUE TO HIGH LEVEL OF WATER
            IN CEDAR RIVER DOWNSTREAM.

0700 AM     HEAVY RAIN       1 N GERMAN VALLEY       42.22N 89.47W
08/23/2007  M1.26 INCH       STEPHENSON         IL   TRAINED SPOTTER

0715 AM     HEAVY RAIN       4 E WHAT CHEER          41.41N 92.28W
08/23/2007  M1.11 INCH       KEOKUK             IA   TRAINED SPOTTER

            24 HOUR AMOUNT.

0743 AM     HEAVY RAIN       PARK VIEW               41.69N 90.54W
08/23/2007  M2.20 INCH       SCOTT              IA   NWS EMPLOYEE

            24 HOUR TOTAL.

0829 AM     HEAVY RAIN       PARK VIEW               41.69N 90.54W
08/23/2007  M2.47 INCH       SCOTT              IA   NWS EMPLOYEE

            SINCE 6PM LAST NIGHT

&&

ELLIOTT

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 10:25 PM CDTRiver Flood WarningDVNBuchanan, Linn23 hr
Aug 23, 1:12 AM CDTSevere Thunderstorm WarningDVNClinton, Scott48 min
Aug 23, 3:46 AM CDTFlash Flood WatchDVNKeokuk, Louisa, Muscatine, Scott, Washington42 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNJones, Linn4 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNClinton, Scott4 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNLouisa5 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNDubuque, Jackson3 days
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNBenton, Linn16 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNCedar, Johnson, Linn5 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNCedar, Louisa, Muscatine5 hr
Aug 23, 10:07 AM CDTRiver Flood WarningDVNJones, Linn26 hr
Aug 23, 10:07 AM CDTRiver Flood WarningDVNClinton, Scott12 days
Aug 23, 10:49 AM CDTRiver Flood WarningDVNCedar, Louisa, Muscatine9 days
Aug 23, 11:17 AM CDTRiver Flood WarningDVNLouisa8 days
Aug 23, 11:17 AM CDTRiver Flood WarningDVNLouisa9 days
Aug 23, 1:17 PM CDTRiver Flood WarningDVNMuscatine, Scott46 hr
Aug 23, 1:17 PM CDTRiver Flood WarningDVNLouisa, Muscatine46 hr
Aug 23, 1:17 PM CDTRiver Flood WarningDVNLouisa, Muscatine46 hr
Aug 23, 1:17 PM CDTRiver Flood WarningDVNDes Moines, Louisa7 days
Aug 23, 1:17 PM CDTRiver Flood WarningDVNDes Moines, Louisa7 days
Aug 23, 1:17 PM CDTRiver Flood WarningDVNDes Moines8 days
Aug 23, 1:17 PM CDTRiver Flood WarningDVNDes Moines, Lee8 days
Aug 23, 1:17 PM CDTRiver Flood WarningDVNLee70 hr
Aug 23, 1:34 PM CDTFlash Flood WarningDVNCedar, Muscatine, Scott6 hr
Aug 23, 5:00 PM CDTSevere Thunderstorm WarningDVNMuscatine60 min
Aug 23, 6:56 PM CDTSevere Thunderstorm WarningDVNKeokuk64 min
Aug 22, 10:25 PM CDTRiver Flood WarningDVNWhiteside7 days
Aug 23, 12:38 PM CDTSevere Thunderstorm WarningDVNHenderson, Warren52 min
Aug 23, 12:42 PM CDTSevere Thunderstorm WarningDVNRock Island, Whiteside63 min
Aug 23, 1:17 PM CDTRiver Flood WarningDVNHancock7 days
Aug 23, 1:37 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam53 min
Aug 23, 5:06 PM CDTSevere Thunderstorm WarningDVNBureau54 min
Aug 23, 5:12 PM CDTSevere Thunderstorm WarningDVNWhiteside30 min
Aug 23, 5:26 PM CDTSevere Thunderstorm WarningDVNRock Island49 min

Nearby

River Flood Warnings in Iowa, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.